Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 95, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 5, 2007, 3:39 PM EDT for Harrison County, Indiana; Meade County, Kentucky. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2007, 3:39 PM EDT (19:39 UTC)
- Expired
- Jun 5, 2007, 4:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Harrison County, IN, Meade County, KY
The radar
The Louisville radar (KLVX), 32 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 3:51 PM EDT | TSTM WND DMG | Central, IN | POWER LINES DOWN. 50 MPH WIND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 1:47 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.7 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 051939 SVRLMK INC061-KYC163-052015- /O.NEW.KLMK.SV.W.0095.070605T1939Z-070605T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 339 PM EDT TUE JUN 5 2007 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MEADE COUNTY IN NORTH CENTRAL KENTUCKY... SOUTHWESTERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA... * UNTIL 415 PM EDT... * AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES NORTHWEST OF BRANDENBURG..AND MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BRANDENBURG BY 400 PM EDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING FOR SOUTH CENTRAL INDIANA. LAT...LON 3821 8634 3808 8642 3796 8614 3813 8604 $$ JSD
1 follow-up statement
000 WWUS53 KLMK 051958 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 358 PM EDT TUE JUN 5 2007 KYC163-052007- /O.CAN.KLMK.SV.W.0095.000000T0000Z-070605T2015Z/ MEADE KY- 358 PM EDT TUE JUN 5 2007 ...THE SEVERE THUNDERSTORM WARNING FOR MEADE COUNTY IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING FOR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. LAT...LON 3821 8634 3804 8623 3801 8603 3813 8604 $$ INC061-052015- /O.CON.KLMK.SV.W.0095.000000T0000Z-070605T2015Z/ HARRISON IN- 358 PM EDT TUE JUN 5 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR SOUTHERN HARRISON COUNTY... AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR VALLEY CITY...OR ABOUT 27 MILES WEST OF LOUISVILLE...MOVING SOUTHEAST AT 30 MPH. LOCAL LAW ENFORCEMENT REPORTED 45 TO 50 MPH WIND GUSTS NORTHEAST OF VALLEY CITY INDIANA. THE SEVERE THUNDERSTORM WILL BE NEAR... DOGWOOD BY 405 PM EDT... LACONIA BY 410 PM EDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING FOR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. LAT...LON 3821 8634 3804 8623 3801 8603 3813 8604 $$ JARVIS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:27 PM EDT, 12 minutes earlier.
Area forecast discussion, Jun 5, 3:27 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 327 PM EDT TUE JUN 5 2007 .SHORT TERM (TONIGHT AND WEDNESDAY)... VIGOROUS CONVECTION HAS CONTINUED TO DEVELOP ACROSS THE FORECAST AREA THIS AFTERNOON. THIS ACTIVITY IS BEING FORCED BY A MID LEVEL SHORTWAVE MOVING THROUGH IA/IL AND TOWARDS OUR REGION. COMBINATION OF DIURNAL HEATING COMBINED WITH DEWPOINTS IN THE UPPER 50S TO LOWER 60S HAS RESULTED IN QUITE A BIT OF INSTABILITY THIS AFTERNOON. IN ADDITION...DECENT BULK SHEAR ON THE ORDER OF 50 KTS...ALTHOUGH UNIDIRECTIONAL WILL SUPPORT STRONG/SVR STORMS THIS AFTERNOON WITH THE POSSIBILITY OF MINI SUPERCELLULAR STORMS. MAIN SEVERE THREAT THIS AFTERNOON WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. BULK OF SEVERE WEATHER WILL LIKELY REMAIN ACROSS SOUTHERN INDIANA AND THE NORTHERN HALF OF KY. STRONG/SVR STORMS WILL ALSO BE POSSIBLE ACROSS SOUTHERN KY...BUT OVERALL THREAT IS SOMEWHAT LESS DOWN THERE. FOR THE REMAINDER OF THE AFTERNOON/EVE WE HAVE INCREASED POPS TO LIKELY. FOR TONIGHT...UPPER LEVEL WAVE WILL CONTINUE TO SWING SOUTHEAST THROUGH THE OHIO VALLEY. CONVECTION ASSOCIATED WITH THIS WAVE WILL LIKELY BE ONGOING BUT OVERALL AREAL COVERAGE WILL BE DECREASING. CONVECTION IS FORECAST TO DIE OUT AFTER SUNSET DUE TO LOSS OF HEATING AND DEPARTURE OF UPPER LEVEL SUPPORT. MODEL SOLUTIONS SHOW DRIER AIRMASS ADVECTING INTO THE REGION WITH COLUMN RH DRYING OUT NICELY. SO PLAN ON DECREASING CLOUDS SIGNIFICANTLY AFTER MIDNIGHT. RUC13 AND LOCAL WRF RUNS SUGGEST FOG DEVELOPING ESPECIALLY IN AREAS THAT HAVE RECEIVE RAIN THIS AFTERNOON. SO WILL ALSO ADD THAT TO THE ZONES. OVERNIGHT LOWS SHOULD BE SLIGHTLY COOLER WITH READINGS OF 53 TO 58 DEGREES. FOR TUESDAY...MODEL SOLUTIONS CONTINUE TO BE IN AGREEMENT WITH AMPLIFYING THE UPPER LEVEL PATTERN ACROSS THE CENTRAL CONUS. H5 LOW MOVING INTO THE NORTHERN PLAINS WILL HELP FORCE DOWNSTREAM UPPER RIDGE OVER THE MIDWEST AND OHIO VALLEYS ON WEDNESDAY. WITH SFC HIGH PRESSURE DRIFTING EAST THROUGH INDIANA AND OHIO. SENSIBLE WEATHER WILL INCLUDE MOSTLY SUNNY SKIES WITH WARM TEMPERATURES. A GRADIENT OF TEMPERATURES IS EXPECTED WITH HIGHS AROUND 80-81 ACROSS THE FAR NORTHERN PORTIONS WITH 84 TO 86 DEGREES EXPECTED ACROSS FAR SOUTHERN KY. -JARVIS .LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)... WEDNESDAY NIGHT AND THURSDAY...A STRONG WARM RIDGE BUILDS ACROSS THE REGION WITH A STRONG WARMUP ON WEDNESDAY...CURRENT INDICATIONS ARE THAT HIGH READINGS WILL WARM INTO THE LOWER TO MID 90S REGION WIDE. THURSDAY NIGHT THROUGH FRIDAY NIGHT TIME FRAME A STRONG SHORT WAVE WILL ROTATE BY TO OUR NORTH AND WEST AND ITS ASSOCIATED COLD FRONT WILL LIKELY MOVE INTO AND ACROSS THE REGION. TRWS ARE EXPECTED BY LATE THURSDAY NIGHT OR FRIDAY MORNING AND THEY ARE EXPECTED TO END ON FRIDAY NIGHT. SATURDAY THROUGH MONDAY TIME FRAME WE HAVE MADE SOME MAJOR CHANGES IN THE EXTENDED PERIOD. INSTEAD OF THE COLD FRONT STALLING OUT ALONG A NORTHEAST TO SOUTHWEST LINE ACROSS THE LOWER OHIO VALLEY REGION...THE NEW CONSENSUS IS THAT THIS FRONT WILL DROP FAR ENOUGH TO THE SOUTH AND EAST OF OUR FORECAST AREA THAT THIS IS NOW EXPECTED TO BE A DRY PERIOD WITH NEAR OR A LITTLE ABOVE NORMAL TEMPERATURE READINGS. LATE IN THE PERIOD ON NEXT TUESDAY...MOIST AIR WILL RETURN AHEAD OF THE NEXT STORM SYSTEM AND BRING ANOTHER CHANCE OF TRW. TEMPERATURES WILL CONTINUE NEAR OR A LITTLE ABOVE NORMAL. --21 && .AVIATION (18Z TAF ISSUANCE)... SCT STRONG CONVECTION HAS DEVELOPED JUST EAST OF LOUISVILLE AHEAD OF APPROACHING S/W. ADDITIONAL CONVECTION IS DEVELOPING UPSTREAM ACROSS SOUTHWEST INDIANA AND WILL SLIDE SE DURING THE AFTERNOON. MOST IMPACTED AREAS WILL BE THE KLEX AND KSDF TERMINALS. ISO-SCT CONVECTION IS ALSO TRYING TO DEVELOP ACROSS SOUTHERN KY AND MAY AFFECT THE KBWG TERMINAL THIS AFTERNOON. CONVECTION WILL DIE OFF LATER THIS EVENING WITH THE DEPARTURE OF THE S/W AND LOSS OF SOLAR INSOLATION. IFR VSBYS ARE POSSIBLE ESPECIALLY IN THE AREAS THAT SEE RAINFALL. HIGHEST PROBS OF THIS OCCURING APPEAR TO BE AT KLEX AND KBWG. -MJ && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 5, 11:43 AM EDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1143 AM EDT TUE JUN 5 2007 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-060830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1143 AM EDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN UPPER-LEVEL DISTURBANCE APPROACHING THE REGION IS EXPECTED TO GENERATE SCATTERED SHOWERS AND THUNDERSTORMS MAINLY THIS AFTERNOON AND EVENING. THE STRONGEST STORMS COULD PRODUCE GUSTY WINDS AND HAIL UP TO THE SIZE OF DIMES...IN ADDITION TO BRIEF HEAVY RAINFALL AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A COLD FRONT WILL MOVE TOWARD THE OHIO RIVER FRIDAY...CONTINUE SOUTHEAST INTO SOUTH CENTRAL KENTUCKY SATURDAY...AND STALL ACROSS MIDDLE TENNESSEE SUNDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED WELL AHEAD OF AND IN THE VICINITY OF THE FRONT...BEGINNING LATE THURSDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...THOUGH SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF HAIL OR GUSTY WINDS THIS AFTERNOON TO THE NATIONAL WEATHER SERVICE. MJ/AL/DK
In the hours before
Local storm report, Jun 5, 2:55 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
255 PM EDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL PARIS 38.21N 84.26W
06/05/2007 M0.50 INCH BOURBON KY LAW ENFORCEMENT
&&
LDLocal storm report, Jun 5, 3:00 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 PM EDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM HAIL FRENCH LICK 38.55N 86.62W
06/05/2007 E0.88 INCH ORANGE IN LAW ENFORCEMENT
&&
LDLocal storm report, Jun 5, 3:00 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 PM EDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM HAIL FRENCH LICK 38.55N 86.62W
06/05/2007 E0.88 INCH ORANGE IN LAW ENFORCEMENT
&&
LDLocal storm report, Jun 5, 3:02 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
302 PM EDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM HAIL 2 E JASPER 38.39N 86.90W
06/05/2007 E1.00 INCH DUBOIS IN LAW ENFORCEMENT
&&
LDLocal storm report, Jun 5, 3:22 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
322 PM EDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND GST RAMSEY 38.32N 86.15W
06/05/2007 E60 MPH HARRISON IN LAW ENFORCEMENT
&&
LDSpecial weather statement, Jun 5, 3:26 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 326 PM EDT TUE JUN 5 2007 KYZ030-031-052000- JEFFERSON-OLDHAM- 326 PM EDT TUE JUN 5 2007 AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PROSPECT...OR 15 MILES NORTHEAST OF LOUISVILLE...AND MOVING EAST AT 30 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR LA GRANGE BY 335 PM EDT. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. SCHOLZ
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 2:22 PM EDT | Severe Thunderstorm Warning | LMK | Orange | 23 min |
| Jun 5, 2:24 PM EDT | Severe Thunderstorm Warning | LMK | Washington | 36 min |
| Jun 5, 2:45 PM EDT | Severe Thunderstorm Warning | LMK | Orange | 30 min |
| Jun 5, 2:52 PM EDT | Severe Thunderstorm Warning | LMK | Clark | 23 min |
| Jun 5, 2:53 PM EDT | Severe Thunderstorm Warning | LMK | Harrison | 37 min |
| Jun 5, 3:18 PM EDT | Severe Thunderstorm Warning | LMK | Clark | 12 min |
| Jun 5, 1:04 PM EDT | Severe Thunderstorm Warning | LMK | Shelby | 26 min |
| Jun 5, 1:28 PM EDT | Severe Thunderstorm Warning | LMK | Anderson | 32 min |
| Jun 5, 1:32 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon | 28 min |
| Jun 5, 1:49 PM EDT | Severe Thunderstorm Warning | LMK | Woodford | 26 min |
| Jun 5, 2:02 PM EDT | Severe Thunderstorm Warning | LMK | Fayette | 28 min |
| Jun 5, 3:21 PM EDT | Severe Thunderstorm Warning | LMK | Lincoln | 24 min |
| Jun 5, 3:36 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Oldham, Shelby | 24 min |
| Jun 5, 3:55 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Shelby | 35 min |
| Jun 5, 4:17 PM EDT | Tornado Warning | LMK | Franklin, Shelby | 28 min |
| Jun 5, 4:30 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Woodford | 45 min |
| Jun 5, 4:48 PM EDT | Severe Thunderstorm Warning | LMK | Fayette, Jessamine | 42 min |
| Jun 5, 5:13 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Madison | 47 min |
| Jun 5, 6:28 PM EDT | Severe Thunderstorm Warning | LMK | Casey, Taylor | 32 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.